Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2014, 2:14 PM CDT for Fayette County, Iowa. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 2:14 PM CDT (19:14 UTC)
- Expired
- Jun 30, 2014, 3:15 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fayette County, IA
The radar
The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:35 PM CDT | TSTM WND GST 58 | Oelwein, IA | KOLZ G50KTS |
| Jun 30, 2:40 PM CDT | TSTM WND GST 60 | Oelwein, IA | WIND GUSTS OF 50 TO 60 MPH. |
| Jun 30, 2:40 PM CDT | TSTM WND GST 60 | 4 W Stanley, IA | CORRECTED PREVIOUS STORM REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
773
WUUS53 KARX 301914
SVRARX
IAC065-302015-
/O.NEW.KARX.SV.W.0076.140630T1914Z-140630T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
214 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
* UNTIL 315 PM CDT
* AT 213 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TRIPOLI TO NEAR JESUP...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OELWEIN AROUND 230 PM CDT.
STANLEY AROUND 235 PM CDT.
MAYNARD AROUND 240 PM CDT.
FAYETTE AROUND 245 PM CDT.
ARLINGTON AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WADENA...WESTGATE...RANDALIA...COUNTY ROADS 3 AND W 13 AND VOLGA
RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.
LAT...LON 4290 9208 4291 9161 4264 9161 4264 9208
TIME...MOT...LOC 1913Z 234DEG 37KT 4285 9232 4254 9209
HAIL...1.00IN
WIND...60MPH
$$
ZT5 follow-up statements
593
WWUS53 KARX 301923
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
223 PM CDT MON JUN 30 2014
IAC065-302015-
/O.CON.KARX.SV.W.0076.000000T0000Z-140630T2015Z/
FAYETTE IA-
223 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHERN FAYETTE COUNTY...
AT 223 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TRIPOLI TO 6 MILES NORTHEAST OF JESUP...MOVING
NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
OELWEIN AROUND 235 PM CDT.
STANLEY AROUND 240 PM CDT.
MAYNARD AROUND 245 PM CDT.
FAYETTE AROUND 250 PM CDT.
ARLINGTON AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WADENA...WESTGATE...RANDALIA...COUNTY ROADS 3 AND W 13 AND VOLGA
RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.
LAT...LON 4290 9208 4291 9161 4264 9161 4264 9208
TIME...MOT...LOC 1923Z 239DEG 34KT 4286 9224 4255 9201
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
ZT438
WWUS53 KARX 301941
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
241 PM CDT MON JUN 30 2014
IAC065-302015-
/O.CON.KARX.SV.W.0076.000000T0000Z-140630T2015Z/
FAYETTE IA-
241 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHERN FAYETTE COUNTY...
AT 240 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF FREDERICKSBURG TO STANLEY...MOVING
NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
MAYNARD AROUND 245 PM CDT.
FAYETTE AROUND 255 PM CDT.
ARLINGTON AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WADENA...WESTGATE...RANDALIA...COUNTY ROADS 3 AND W 13 AND VOLGA
RIVER STATE PARK.
50 TO 60 MPH GUSTS ESTIMATED BY TRAINED SPOTTERS...AND OELWEIN
AIRPORT GUSTED TO 58 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.
LAT...LON 4290 9208 4291 9161 4264 9161 4264 9208
TIME...MOT...LOC 1940Z 234DEG 37KT 4295 9208 4264 9185
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
ZT243
WWUS53 KARX 301953
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT MON JUN 30 2014
IAC065-302015-
/O.CON.KARX.SV.W.0076.000000T0000Z-140630T2015Z/
FAYETTE IA-
253 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHERN FAYETTE COUNTY...
AT 252 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WEST UNION TO NEAR LAMONT...MOVING EAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
WADENA...WESTGATE...RANDALIA...COUNTY ROADS 3 AND W 13 AND VOLGA
RIVER STATE PARK.
THIS STORM HAS ALREADY PRODUCED 60 MPH GUSTS IN OELWEIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.
LAT...LON 4290 9208 4291 9161 4264 9161 4264 9198
4272 9201
TIME...MOT...LOC 1952Z 253DEG 39KT 4291 9186 4264 9163
HAIL...1.00IN
WIND...70MPH
$$
ZT127
WWUS53 KARX 302003
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT MON JUN 30 2014
IAC065-302015-
/O.CON.KARX.SV.W.0076.000000T0000Z-140630T2015Z/
FAYETTE IA-
303 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN FAYETTE COUNTY...
AT 303 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WEST UNION TO STRAWBERRY POINT...MOVING NORTHEAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAYETTE...ARLINGTON...WADENA...RANDALIA...DONNAN...ALBANY...HIGHWAYS
3 AND 187...VOLGA RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.
LAT...LON 4290 9193 4291 9161 4264 9161 4265 9174
4274 9180
TIME...MOT...LOC 2003Z 234DEG 37KT 4297 9174 4270 9151
HAIL...1.00IN
WIND...60MPH
$$
ZT143
WWUS53 KARX 302014
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT MON JUN 30 2014
IAC065-302023-
/O.EXP.KARX.SV.W.0076.000000T0000Z-140630T2015Z/
FAYETTE IA-
314 PM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY
WILL EXPIRE AT 315 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. A FLASH
FLOOD WARNING IS IN EFFECT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.
LAT...LON 4290 9193 4291 9161 4264 9161 4265 9174
4274 9180
TIME...MOT...LOC 2013Z 234DEG 37KT 4297 9174 4270 9151
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:17 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 30, 12:17 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 PM CDT MON JUN 30 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT MON JUN 30 2014
AT 4 AM...THE MESOSCALE CONVECTIVE COMPLEX...WHICH BROUGHT THE
HEAVY RAIN TO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AND POSSIBLE
TORNADO NEAR FENNIMORE WISCONSIN...EXTENDED FROM SOUTHERN LAKE
MICHIGAN TO WEST-CENTRAL ILLINOIS. STRONG 850 MB MOISTURE
TRANSPORT AHEAD OF AN 850 MB LOW ACROSS CENTRAL NEBRASKA IS
GENERATING CLUSTERS OF THUNDERSTORMS ACROSS EASTERN NEBRASKA AND
AND NORTHWEST IOWA. SOME ADDITIONAL THUNDERSTORMS ARE STARTING TO
DEVELOP ALONG ALONG A 900 TO 700 MB FRONTOGENETIC BAND ACROSS
SOUTHERN SOUTH DAKOTA. THIS IS IN RESPONSE TO A STRONG SHORTWAVE
TROUGH MOVING THROUGH EASTERN MONTANA AND WYOMING.
FOR THIS MORNING...EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG A 900 TO 700 MB BAND OF FRONTOGENESIS ALONG THE
MINNESOTA AND IOWA BORDER. THIS IS STRENGTHENING WILL LIKELY KEEP
THE PRECIPITATION GOING DESPITE THE WEAKENING THAT IS TAKING
PLACE IN THE 925 AND 850 MB MOISTURE TRANSPORT. DEEP MOISTURE
GRADUALLY POOLS ALONG THIS BOUNDARY DURING THE MORNING. ALONG AND
SOUTH OF INTERSTATE 90...WARM CLOUD LAYER DEPTHS CLIMB FROM 3 TO
3.5 KM AT 30.12Z TO AROUND 4 KM AT 30.18Z. DURING THIS SAME TIME
PERIOD...PRECIPITABLE WATER VALUES CLIMB FROM AROUND 1.5 INCHES TO
2.0 INCHES IN THIS SAME AREA. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS WILL BECOME VERY EFFICIENT RAIN PRODUCERS.
IN ADDITION...MEAN LAYER CAPES WILL REMAIN FROM 1500 TO
3500 J/KG. WHILE TYPICALLY THIS INSTABILITY WOULD WANE FROM THE
CONVECTION... SOUTHERLY WINDS WILL CONTINUE TO ADVECT THIS
INSTABILITY FROM AREAS THAT ARE CAPPED TO OUR SOUTH. IN
ADDITION...THE 0-6 KM SHEAR WILL BE FAVORABLE FOR THE DEVELOPMENT
OF ELEVATED SUPERCELLS. WITH A MAJORITY OF THIS SHEAR LOCATED
BELOW 3 KM...THERE WILL BE THE POTENTIAL FOR THESE SUPERCELLS TO
EVOLVED INTO LINES.
FOR THIS AFTERNOON...BOTH THE DETERMINISTIC AND MESO MODELS
SUGGEST THAT CYCLOGENESIS WILL DEVELOP ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN THIS AFTERNOON. THIS IS RESPONSE TO THE 850 MB
LOW AND STRONG SHORT WAVE TROUGH COMING TOGETHER ACROSS THE AREA.
DUE TO CONVECTIVE FEEDBACK...BOTH THE GFS AND NAM ARE LIKELY TOO
STRONG WITH THEIR CYCLOGENESIS AND THIS GREATLY AFFECTS THEIR WIND
FIELDS. AS RESULT...LOOKED MORE AT THE WIND FIELDS IN THE MESO
MODELS. EVEN THESE MODELS...SHOW A RAPID STRENGTHENING IN THE 925
AND 850 MB MOISTURE TRANSPORT INTO THE REGION. THIS CAUSES THE
PRECIPITABLE WATER VALUES TO CLIMB TO AROUND 2.25 INCHES AND WARM
CLOUD DEPTHS TO INCREASE INTO THE 4 TO 4.5 INCH RANGE. WITH UPWARD
FORCING BEING ENHANCED FURTHER AS THE AREA ENTERS THE RIGHT
ENTRANCE REGION OF A 250 MB...EXPECT THE THREAT FOR HEAVY RAIN TO
CONTINUE.
AS WITH THIS MORNING...THE 0-6 KM SHEAR WILL REMAIN IN THE EXCESS
OF 45 KNOTS THIS AFTERNOON. IN ADDITION THE COMBINATION OF THE
STRONG CAP TO OUR SOUTH AND SOUTHERLY WINDS CONTINUING TO BRING
THIS 2500 TO 3500 J/KG ML CAPES INTO THE AREA WILL PROVIDE AMPLE
INSTABILITY TO KEEP THE THREAT FOR SUPERCELLS GOING DESPITE THE
PERSISTENT CONVECTION ACROSS THE AREA. WITH THE INCREASING WINDS
FIELDS DUE TO THE CYCLOGENESIS...THE 0-1 KM HELICITY AND BULK
SHEAR ALONG WITH LCL HEIGHTS WILL BECOME FAVORABLE FOR THE
POTENTIAL OF TORNADOES ACROSS THE EASTERN PORTIONS OF NORTHEAST
IOWA AND IN SOUTHWEST WISCONSIN DURING THE MID AND LATTER PARTS OF
THE AFTERNOON. THE DUBUQUE RAP HODOGRAPH FOR 29.22Z IS VERY
IMPRESSIVE.
FOR THIS EVENING...THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL
COME QUICKLY TO AN END AS THE SHORT WAVE TROUGH MOVES QUICKLY
THROUGH THE REGION.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 420 AM CDT MON JUN 30 2014
ON TUESDAY...ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA.
UNLIKE TODAY...THERE WILL BE MUCH LESS INSTABILITY /500 TO
1000 J/KG SURFACE CAPES/ AND LESS 0-6 KM SHEAR LESS THAN 35 KNOTS.
AS A RESULT...JUST EXPECTING SHOWERS AND A FEW SCATTERED
THUNDERSTORMS.
ON WEDNESDAY...ANOTHER SHORT WAVE TROUGH MOVES THROUGH THE AREA.
WITH ML CAPES GENERALLY LESS 500 J/KG...MOST OF THE DETERMINISTIC
MODELS HAVE THIS PERIOD DRY. THE LONE EXCEPTION IS THE ECMWF WHICH
GENERATES A FEW SHOWERS. SINCE IT IS SUMMER AND THE ECMWF
TYPICALLY DOES BETTER IN THIS TIME PERIOD...JUST KEPT A SLIGHT
CHANCE OF SHOWERS GOING.
FROM THE FOURTH OF JULY INTO THE UPCOMING WEEKEND...THE MODELS
CONTINUE TO STRUGGLE WITH THEIR TIMING AND LOCATION OF WAVES...SO
JUST STAYED WITH THE MODEL CONSENSUS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1217 PM CDT MON JUN 30 2014
A TROUGH OF LOW PRESSURE WILL SWING THROUGH THE AREA THIS
AFTERNOON FOR ANOTHER ROUND OF SHRA/TS. VFR CONDITIONS EXPECTED
THROUGH THE MAJORITY OF THIS SHRA/TS ACTIVITY AT KRST/KLSE...BUT
PROBABLY WILL SEE BRIEF BOUTS OF MVFR CONDITIONS. LOOK FOR ANY
SEVERE ACTIVITY TO REMAIN MAINLY SOUTH OF I-90 THROUGH THIS
AFTERNOON. SKIES EXPECTED TO SCATTER OUT THIS EVENING BRIEFLY
BEHIND THE TROUGH AND DEPARTING CONVECTION. MODELS ARE THEN INDICATING
A STRATOCUMULUS FIELD WITH BASES SLIPPING INTO HIGHER-END MVFR
CATEGORY AFTER 10Z AS COOLER CYCLONIC FLOW ALOFT OVERSPREADS THE
REGION. LOOKS LIKE SOME SHOWERS WILL START POPPING UP BY LATE
TUESDAY MORNING AS WELL ASSOCIATED WITH COLDER AIR ALOFT/STEEP LOW
LEVEL LAPSE RATES. VSBY EXPECTED TO REMAIN VFR BUT CLOUD CIGS
STRADDLING MVFR/VFR CONDITIONS.
&&
.HYDROLOGY...
ISSUED AT 420 AM CDT MON JUN 30 2014
WITH DEEP WARM CLOUD DEPTHS...PRECIPITABLE WATER VALUES OF 2 TO
2.25 INCHES...SATURATED SOILS...AND ALREADY HIGH RIVERS AND
STREAM ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA...ISSUED A
FLASH FLOOD WATCH TODAY FOR THE POTENTIAL OF 1 TO 3 INCHES OF
ADDITIONAL RAIN. THERE WILL LIKELY BE LOCALLY HIGHER AMOUNTS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR WIZ054-055-061.
MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...DAS
HYDROLOGY...BOYNEHazardous weather outlook, Jun 30, 10:18 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1018 AM CDT MON JUN 30 2014 IAZ008>011-018-019-029-030-WIZ054-055-061-010930- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS LIKELY TODAY...MAINLY FROM NOON THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...AND A FEW TORNADOES ARE ALL POSSIBLE. DUE TO THE AMOUNT OF RAIN THAT HAS FALLEN OVER THE PAST FEW DAYS ALONG WITH THE EXTRA 1 TO 3 INCHES THAT ARE FORECAST TO FALL TODAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS EVENING. BESIDE POSSIBLE RIVER FLOODING...WATCH FOR THE POTENTIAL OF MUDSLIDES AND WASHED OUT ROADWAYS FROM EXCESSIVE RAINFALL. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS WELL AS THE TURKEY RIVER NEAR ELKADER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY ASSOCIATED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN NOON AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-WIZ032>034-041>044-053-010930- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM NOON THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...LOCALIZED FLASH FLOODING ARE ALL POSSIBLE. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY ASSOCIATED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-010930- TAYLOR-CLARK- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/HALBACH
In the hours before
Local storm report, Jun 30, 8:31 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 3 ENE NORDNESS 43.25N 91.72W
06/29/2014 WINNESHIEK IA TRAINED SPOTTER
DELAYED REPORT. TREES SNAPPED OR UPROOTED ON
PROPERTY. LARGE PINE SNAPPED IN HALF.
&&
NWS LA CROSSE WI
IRIS SYSTEMSpecial weather statement, Jun 30, 12:15 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1215 PM CDT MON JUN 30 2014
IAZ018-019-301830-
FLOYD-CHICKASAW-
1215 PM CDT MON JUN 30 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FLOYD AND CHICKASAW
COUNTIES THIS AFTERNOON...
AT 1211 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SHEFFIELD TO 7 MILES WEST OF HAMPTON
TO NEAR IOWA FALLS...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL...FREQUENT
LIGHTNING...AND TORRENTIAL RAINFALL ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...NEW HAMPTON...NASHUA...FREDERICKSBURG...ROCKFORD...
LAWLER...FLOYD...MARBLE ROCK...IONIA...CHICKASAW...NORTH
WASHINGTON...BASSETT...DOUGHERTY...ROSEVILLE AND MIDWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4302 9302 4313 9274 4314 9208 4291 9209
4291 9303
TIME...MOT...LOC 1711Z 239DEG 40KT 4284 9340 4270 9335 4258 9322
ZTSpecial weather statement, Jun 30, 1:52 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
152 PM CDT MON JUN 30 2014
IAZ029-030-WIZ061-302015-
FAYETTE-CLAYTON-GRANT-
152 PM CDT MON JUN 30 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
FAYETTE...CLAYTON AND GRANT COUNTIES THIS AFTERNOON...
AT 146 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM BUTLER COUNTY TO NEAR CEDAR FALLS...TO NEAR
MARSHALLTOWN...MOVING EAST AT ABOUT 40 MPH.
THIS LINE OF STORMS COULD MOVE INTO THE AREA BETWEEN 2 AND 5 PM. THE
STORMS MAY CONTINUE TO INTENSIFY AND BECOME SEVERE. THE THREATS WILL
BE DAMAGING WINDS WITH GUSTS 40 TO 50 MPH...TORRENTIAL
RAINFALL...AND FREQUENT LIGHTNING. PREPARE NOW FOR POSSIBLE WATCHES
AND WARNINGS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...OELWEIN...LANCASTER...GUTTENBERG...ELKADER...CUBA
CITY...FAYETTE...STRAWBERRY POINT...HAZEL GREEN...DICKEYVILLE...
CASSVILLE...GARNAVILLO...BLOOMINGTON...MAYNARD...ARLINGTON...
EDGEWOOD...VOLGA...STANLEY...GEORGETOWN AND BEETOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4264 9071 4267 9088 4264 9090 4264 9208
4291 9208 4291 9043 4251 9042 4251 9064
TIME...MOT...LOC 1846Z 267DEG 58KT 4281 9226 4231 9242 4191 9279
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 46 min |
| Jun 29, 8:26 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 49 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Jun 29, 9:00 PM CDT | River Flood Warning | ARX | Clayton | 52 hr |
| Jun 29, 9:34 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
| Jun 30, 3:03 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 16 hr |
| Jun 30, 4:21 AM CDT | Special Weather Statement | ARX | Mitchell | 54 min |
| Jun 30, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 46 min |
| Jun 30, 5:23 AM CDT | Special Weather Statement | ARX | Chickasaw | 52 min |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Fayette | 46 min |
| Jun 30, 6:38 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 37 min |
| Jun 30, 12:15 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 75 min |
| Jun 30, 12:18 PM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 30, 1:52 PM CDT | Special Weather Statement | ARX | Clayton, Fayette | 83 min |
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Jun 30, 3:00 PM CDT | Flash Flood Warning | ARX | Clayton, Fayette | 5 hr |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 77 min |
| Jun 30, 4:34 PM CDT | High Wind Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.